Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
michee

I need your advice!

Recommended Posts

Hey guys,

Here's a brief background of my skin:

I have really bad acne on my face so I went to a dermatologist back in 1/10. He said my three options were: accutane, BCP, or antibiotics with Differin and Aczone.

I chose to go with antibiotics(minocycline) with Differin and Aczone first because I wanted BCP and accutane to be my last options. Obviously, the antibiotics didn't work so I started to take Ortho tri-cyclen. Well I'm on my 4th pack now and it has not done ANYTHING to my face. My acne is still severe (currently, I have like 10 cysts on my face and it's so freaking painful!!!)

Whenever I tell my derm. that I don't think they BCP's are working, he just nods his head and doesn't do anything about it! I gave it at least 3 months. Weirdly, my second week of my BCP are always the worst, in terms of breakouts. It's so weird, the first week, it seems like it's getting better and then BOOM. Second week hits and my face has exploded! I don't get it.... it's been like that EVERY month.

Since the Ortho Tri-cyclen hasn't helped, I'm going to start taking Accutane (specifically Claravis) earliest this friday. I still have my urine test left. Can't believe I have to take Accutane AGAIN. It's my second round....ugh.

So here's my question: Should I switch BCP's? Because I seriously feel like it's not working. Or would Accutane help it all go away. I have to take Ortho with Accutane anyway but i'm afraid once I get off Accutane and continue with Ortho, my acne will just come back if it's the culprit! I'm so worried!

Is it smart to switch BCP's right before I start taking Accutane or should I wait after I'm done with Accutane?

Oh, and anyone have any experiences with Claravis? It should have the same results as Accutane, right?

Ugh, I need your help guys!

I'm so confused :( What should i do?

Thanks,

Michelle

Link to comment
Share on other sites

It can take up to 6 months for a BCP to help acne, often it gets worse then better. If you are not happy you could ask to try yasmin, or even dianette as a last resort.

If you are def going to take accutane again i'd say stay on the BCP your on for the time being as you don't want to be dealing with a new pill and accutane

Link to comment
Share on other sites

thanks for your advice kitty121!

i was thinking.. since ortho tri-cyclen is a triphasic pill, and my acne seems okay during the first week and worsens when the dose increases... do you think it's because my body reacts badly to the higher doses? Should I switch to a monophasic pill??

Link to comment
Share on other sites

I've heard monophasic are a bit better for acne, and less side effects too. It is trial and error with birth control pills, as everyone reacts differently. 3 months is the normal trial period for a pill, so if you feel its not the right pill for you then either speak to your derm and say you want to try another one, or perhaps try speaking to your GP? Dianette (Diane-35) worked wonders for my skin, but you can't stay on it long due to the risks, that being said, i think the risks are prob less than with accutane. My skin has only gone bad again now because I had to come off the dianette. Yasmin is the new pill with skin clearing benefits, Its getting alot of bad press lately, but thats prob because its a new pill, and has been prescribed on a massive basis.

The other option is spiro, have you tried it? I have heard great things about it, if your acne is hormonal.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×